MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM WITH VENTRICULAR CATHETER

CODMAN & SHURTLEFF, INC. CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM WITH VENTRICULAR CATHETER
Model Number 82-1730
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported by codman to natus on 31may2018: "as reported by the ous affiliate, an eds iii was leaking at the 3 way stop cock.Another was used to complete the procedure.There were no reports of delay or patient harm." this is not a revision of one or more implants.Patient is not part of a clinical trial.Patient information: no information.
 
Additional Manufacturer Narrative
Additional information 31july2018: 18june2018: 2nd attempt for complaint sample.01july2018: per rep, no sample is being returned as the sample is still implanted.Action closed, investigator notified.Natus completed their investigation on 31july2018.Investigation results are as follows: investigation summary: as reported by the ous affiliate, an eds iii was leaking at the 3 way stop cock.Another was used to complete the procedure.There were no reports of delay or patient harm.Complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.Complaint will be closed as 'no complaint sample returned to codman for evaluation'.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.A review of complaint records for the previous 12 months did not identify any confirmed similar complaints for this lot and product code combination.The most recent complaint and smt presentation was reviewed and did not show that this product family exceeded its upper control limit for complaints.Trends will be monitored for this or similar complaints.Investigation methods/evaluation results: complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.Root cause category-undetermined : insufficient information failure code-codman : product analysis : device not returned root cause description-complaint sample was not returned to codman and no lot number information has been provided, therefore an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.Is further corrective & preventative actions proposed? no document rationale for no corrective action-no corrective action required based on the above evaluation.Trends will be monitored for this or similar complaints.This complaint is now deemed closed.

Brand Name
CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM WITH VENTRICULAR CATHETER
Common Device Name
EXTERNAL DRAINAGE SYSTEM
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham MA 02767
MDR Report Key7626321
Report Number2023988-2018-00036
Device Sequence Number10814244
Product Code JXG
UDI-Device Identifier10886704040903
UDI-Public10886704040903
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K162437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number82-1730
Device Catalogue Number821730
Device Lot Number167303
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date07/31/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;